I'm heading into week 5 of my chemo radiation and last Saturday after the chemo on Friday I was admitted into hospital for a suspected infection, I had a high temperature and was shivering and achey, they couldn't find an Infection in my blood cells, they said my proteins were low anyway they kept me in for a few days and gave me iv antibiotics. So I had my 4th chemo yesterday and the same thing happened again last night! I rang the doc this morning and he said just to take paracetamol to bring down the temperature so he obviously knows it's not an infection, I think it's just a bad reaction, has this happened to anyone else? I also feel really sick even though I'm on emend tablets. I only have 6 rads left bit 2 more chemo, it's for lymph node involvement, one out of 14 after my RH, sick of feeling sick!
Hiya I haven't experienced a reaction to the chemo however I'd say the best thing to do would be to talk to your specialist nurse if you have one and see what she thinks. I was told things can be done to help with a reaction although they using do pump you full of iv antihistamines. Sorry I couldn't be more help, totally appreciate the being sick of feeling sick tho It's tough but your on the home stretch now :). Xxx
Hey there. I hope you are feeling a bit better now. I had similar thing happen to me after the second and third chemo and then they knew it wasn't an infection but had to cover anyway. Then one day dr said I could try taking paracetamol after the chemo and hey Presto it worked! Still had very mild temp but nothing worth worrying about. I just did this then each time I had chemo X
Thanks for the replies, I will ask that's about the paracetamol, I really can't do another Friday evening like that again! The headache!! I will see what my nurse says although I have to wait until Tuesday with the bank holiday tomorrow so she's not in. Thanks again, Sarah
Sorry to hear you've been having a rough ride :-(
Lots of love
If you want an answer before Tuesday ring the hospital ward that you were on .(maybe chemotherapy inpatients ward). Always tell the nurses how you are feeling daily at radio- they should be able to help.
I was told I could take paracetamol. I had 25 external radio and 5cisplatin for 1 lymph node involvement.
Good luck with the rest of your treatment. Keep us updated..